Oklahoma, 2013Damaging Wind in Oklahoma, July 16, 2013
July 16, 2013 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed during the early evening hours of the 16th across eastern Oklahoma. Most of this activity remained below severe limits but one storm produced damaging wind in Washington County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the early evening hours of the 16th across eastern Oklahoma. Most of this activity remained below severe limits but one storm produced damaging wind in Washington County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 16, 2:06 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 16, 2:06 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT TUE JUL 16 2013
.DISCUSSION...
DIURNAL THUNDERSTORMS ONGOING THIS AFTERNOON ACROSS PARTS OF FAR
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. BULK OF THE ACTIVITY
SHOULD DIE OFF WITH SUNSET...ALTHOUGH SOME POTENTIAL FOR ISOLATED
STORMS TO REMAIN THROUGH THE NIGHT DOES EXIST. WILL CARRY THE
HIGHEST POPS DURING THE EARLY EVENING HOURS...TAPERING OFF TO
SLIGHT CHANCE AFTER THAT. A SMALL CHANCE OF AFTERNOON SHOWERS
EXISTS AGAIN TOMORROW...BUT AFTER THAT...THE INFLUENCE OF THE
UPPER LOW IN NEW MEXICO SHOULD BEGIN TO WANE.
UPPER LEVEL RIDGING SHOULD TAKE HOLD FOR THE LATTER PART OF THE
WEEK...SIGNALLING A RETURN TO ABOVE NORMAL TEMPERATURES. MID RANGE
MODELS SHOW A FRONT NEARING THE AREA DURING THE
WEEKEND...ESPECIALLY THE LATE SATURDAY TO SUNDAY TIME FRAME. THE
GFS IS STRONGEST WITH THIS FEATURE...WITH THE ECMWF SHOWING A
FAIRLY WEAK BOUNDARY THAT WASHES OUT IN NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. CLIMATOLOGY WOULD TEND TO FAVOR THE ECMWF
SOLUTION MORESO THAN THE GFS...SO WILL TREND TOWARD A WEAKER
FRONT. THERE SHOULD STILL BE A SLIGHT COOLDOWN AND SMALL
THUNDERSTORM CHANCES ONCE THE BOUNDARY MAKES ITS WAY INTO THE
AREA.
A QUICK RETURN TO UPPER LEVEL RIDGING WILL LEAD TO DRY WEATHER FOR
THE EARLY PART OF NEXT WEEK...AS WELL AS A RETURN TO NEAR TRIPLE
DIGIT HEAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 91 73 94 / 30 20 10 10
FSM 71 94 72 95 / 20 10 10 10
MLC 70 91 72 93 / 30 20 10 10
BVO 69 90 70 95 / 30 20 10 10
FYV 68 91 68 93 / 20 10 10 10
BYV 68 92 69 93 / 20 10 10 10
MKO 71 92 71 95 / 30 10 10 10
MIO 70 92 71 95 / 30 10 10 10
F10 71 90 72 93 / 30 20 10 10
HHW 71 91 72 94 / 30 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...12
LONG TERM....22
Hazardous weather outlook, Jul 16, 3:30 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
430 PM CDT TUE JUL 16 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
430 PM CDT TUE JUL 16 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...ENDING BY AROUND SUNSET.
DISCUSSION...
POPCORN AFTERNOON THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON
INTO THE EARLY EVENING HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. A FEW OF THE STRONGER STORMS COULD BRIEFLY REACH SEVERE
LIMITS...HOWEVER THE MAIN THREATS ARE DIME SIZE HAIL...GUSTY WINDS
TO 50 MPH AND BRIEF HEAVY RAIN. THE THUNDERSTORM ACTIVITY WILL
LIKELY WEAKEN BY MID EVENING WITH THE LOSE OF SURFACE HEATING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
CHANCES FOR SHOWERS AND STORMS WILL DECLINE ON WEDNESDAY...AS
RIDGING ALOFT BUILDS IN FROM THE EAST. BY THE WEEKEND...THE RIDGE
BREAKS DOWN TEMPORARILY...AND WILL ALLOW A WEAK FRONT TO DROP INTO
THE REGION. THIS WILL BRING ANOTHER SHOT OF THUNDERSTORMS.
THE RIDGE IS FORECAST TO BUILD BACK IN EVEN STRONGER NEXT
WEEK...LEADING TO AN EXTENDED PERIOD OF HOT AND DRY WEATHER.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 16, 3:43 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT TUE JUL 16 2013
ARZ019-162215-
CRAWFORD AR-
443 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CRAWFORD
AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DYER...MOVING
NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...PLEASANT HILL...MULBERRY...MOUNTAINBURG...
CEDARVILLE...NATURAL DAM...DYER...RUDY AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3550 9405 3547 9405 3544 9408 3544 9415
3560 9447 3567 9447 3576 9437 3576 9435
3556 9403 3553 9404 3551 9403
TIME...MOT...LOC 2143Z 127DEG 14KT 3552 9414Special weather statement, Jul 16, 3:46 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT TUE JUL 16 2013
OKZ065-071-073-162215-
MCINTOSH OK-OKFUSKEE OK-PITTSBURG OK-
446 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND NORTHERN PITTSBURG
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF HANNA...MOVING NORTHWEST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HANNA...VERNON AND RAIFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3538 9605 3538 9596 3528 9571 3512 9583
3514 9602 3515 9601 3516 9599 3528 9599
3528 9610 3529 9611
TIME...MOT...LOC 2147Z 114DEG 20KT 3525 9588Special weather statement, Jul 16, 4:14 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT TUE JUL 16 2013
ARZ019-020-OKZ069-072-162300-
ADAIR OK-CRAWFORD AR-FRANKLIN AR-SEQUOYAH OK-
514 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
WESTERN FRANKLIN
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN SEQUOYAH
IN NORTHEAST OKLAHOMA
SOUTHERN ADAIR
AT 515 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF NATURAL DAM TO 3 MILES NORTH OF
ALMA TO 4 MILES SOUTHEAST OF MULBERRY...MOVING WEST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...SHORT...
PLEASANT HILL...UNIONTOWN...CONCORD...MULBERRY...ALMA...CEDARVILLE...
NATURAL DAM...SHIBLEY...FURRY...DYER...FIGURE FIVE...RUDY AND LEE
CREEK.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3545 9390 3544 9430 3574 9477 3577 9449
3576 9449 3576 9440
TIME...MOT...LOC 2215Z 104DEG 11KT 3571 9448 3553 9423
3546 9403Special weather statement, Jul 16, 4:17 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT TUE JUL 16 2013
OKZ065-162300-
OKFUSKEE OK-
517 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 517 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF PHAROAH TO 7 MILES SOUTHWEST OF
WELEETKA...MOVING NORTHWEST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE...BOLEY AND MASON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3544 9653 3544 9654 3562 9640 3548 9608
3538 9608 3537 9599 3528 9604 3528 9643
3529 9645 3545 9645 3545 9648 3543 9649
3543 9653 3539 9654 3540 9658 3541 9658
TIME...MOT...LOC 2217Z 120DEG 26KT 3545 9611 3526 9623Special weather statement, Jul 16, 4:22 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT TUE JUL 16 2013
OKZ054-055-060-061-162315-
OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
522 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE...WESTERN ROGERS...NORTHERN TULSA AND WASHINGTON
AT 523 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
OOLOGAH...MOVING NORTHWEST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OOLOGAH...COLLINSVILLE...VERA AND
RAMONA.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3644 9608 3660 9593 3643 9564 3631 9574
TIME...MOT...LOC 2223Z 120DEG 26KT 3641 9577Special weather statement, Jul 16, 4:29 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
529 PM CDT TUE JUL 16 2013
OKZ072-162300-
SEQUOYAH OK-
529 PM CDT TUE JUL 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 530 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
SALLISAW...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...MC KEY...BRUSHY AND
BRUSHY LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3548 9490 3563 9474 3549 9456 3539 9466
TIME...MOT...LOC 2230Z 125DEG 14KT 3547 9466Thunderstorm Wind, Washington
- When
- July 16, 4:40 PM CST
- Where
- Washington County, Vera
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.450, -95.880
Strong thunderstorm wind damaged the roof of a fire station, blew down power lines, and damaged trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Illinois, July 16 to 20, 20136 deaths · $25,000 · 3 events
- Heat in Wisconsin, July 16, 20131 death · 1 event
- Flash Flooding and Flood in Pennsylvania, July 16, 2013$395,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Virginia, July 16, 2013$330,000 · 1 in hail · 6 events
- Flash Flooding and Debris Flows in Utah, July 16 to 20, 2013$90,000 · 15 events
- Flash Flood in Arizona, July 16, 2013$30,000 · 1 event
- Heat in Wisconsin, July 16 to 19, 201317 events
- Flooding and Heavy Rain in Texas, July 16, 2013$12,000 · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 16, 20136 events
- Drought in Arkansas, July 16 to 31, 20135 events
- Hail and Damaging Winds in Oklahoma, July 16, 2013$500 · 1.25 in hail · 5 events
- Debris Flows and Heavy Rain in Colorado, July 16, 20134 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468313.